Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Mar 23, 2022, 3:25 AM CDT for Okaloosa County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 3:25 AM CDT (08:25 UTC)
- Expired
- Mar 23, 2022, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.0
The text
As transmitted.
681
WGUS54 KMOB 230825
FFWMOB
FLC091-231430-
/O.NEW.KMOB.FF.W.0012.220323T0825Z-220323T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
325 AM CDT Wed Mar 23 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 930 AM CDT Wednesday.
* At 325 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Lake Lorraine, Ocean City, Shalimar,
Cinco Bayou, Eglin Village, Longwood, Postil and Seminole.
Flash flooding will likely be confined to poor drainage urban areas
near Ft. Walton Beach, Destin and Niceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3040 8671 3044 8671 3048 8665 3050 8660
3052 8649 3052 8647 3051 8640 3045 8640
3040 8639 3038 8639 3038 8647 3039 8671
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 1:33 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 23, 1:33 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 AM CDT Wed Mar 23 2022
.AVIATION...
06Z issuance...MVFR to IFR cigs will continue to overspread the
region, expected to eventually lower to IFR at all TAF sites
behind a cold front that continues east across the areas. Storms
associated with the front continue to move from west to east
across the area through the early morning hours. Low cigs and
scattered showers will linger for a few hours behind the front.
IFR cigs should prevail in the post frontal environment through
mid morning before gradually scattering out and becoming VFR.
Ahead of the front, strong southwest winds continue with sustained
around 20 kts and gusts between 30-35kts. Behind the front, winds
begin to transition to more westerly and diminish in intensity to
around 10kts with occasional higher gust. JEH/88
&&
.PREV DISCUSSION... /issued 935 PM CDT Tue Mar 22 2022/
MESOSCALE UPDATE...This will be strictly and update on the
ongoing severe weather event. We are currently in a lull across
our area as we appear to be sandwiched in-between two waves. The
first wave is currently lifting out over northern Alabama and was
the cause for the earlier tornado warnings across interior
southwestern Alabama and far interior southeastern Mississippi. As
this jet streak lifted out, we have noticed subtle height rises
and a weakening trend across most of the area. However, the event
is far from over as a second wave is currently rounding the base
of the main trough. This was noted by a 120 knot subtropical jet
moving out of southern Texas into the western Gulf of Mexico. This
jet will begin to nose into the back of the line of storms
currently situated across western Perry and Stone counties. As
this jet noses in, expect storms to uptick once again in intensity
and coverage as low level mass fields respond to the impulse. Along
with this, the current ripe warm sector mainly situated west of
I-65 will spread east northeastward after midnight expanding the
area of potential severe weather into the northwest Florida
Panhandle and south central Alabama. This is also supported by
recent high-res model guidance and the experimental Warn On
Forecast (WOFS) guidance. Severe threat will be maximized mainly
along the coast with areas west of I-65 likely seeing the best
threat now through midnight and then areas east of I-65 seeing the
best threat midnight through 4 am onward.
The environment within this warm sector is about as ripe as you
can get for severe weather. Current VAD wind profiles from KMOB
and KEVX show some a shear rich environment with 0-1 km SRH of 300
to 400 and bulk effective shear in the 40 to 50 knot range which
will support supercells capable of damaging winds and tornadoes (a
few could be strong). The main limiting factor tonight would be
instability. With the great heat lamp in the sky now turned off
for the night we are going to purely reliant on moisture advection
and lift allowing for the steepening of the mid-level lapse rates
to generate instability. Based off the 00Z LIX sounding and rap
analysis, this appears to not be an issue and as I write this
storms have begun to perk back up over Mobile Bay. Instability
might be a little bit of an issue further north; however, as the
aforementioned surface fluxes increase the instability should
improve northward. To add on with the highly sheared environment,
streamwise storm relative helicity begin ingested into any
supercells would help overcome any weak low level instability
issues. We have given a break to catch our breaths but we urge not
to let your guard down overnight tonight especially if you have
not seen any severe weather yet. Be sure to have multiple ways to
receive warnings that will wake you up overnight. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until midnight CDT tonight for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until midnight CDT tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CDT early this morning for
GMZ630>636.
Small Craft Advisory until 4 PM CDT this afternoon for GMZ650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 23, 1:31 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 AM CDT Wed Mar 23 2022
ALZ059-FLZ203-205-230715-
Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
131 AM CDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of eastern Escambia,
northwestern Okaloosa and northern Santa Rosa Counties through 215 AM
CDT...
At 130 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southeast of Jay, or 14 miles north of
Milton, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, East Brewton, Jay and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 AM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3071 8707 3083 8722 3124 8704 3092 8660
TIME...MOT...LOC 0630Z 223DEG 60KT 3084 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 23, 1:48 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 AM CDT Wed Mar 23 2022
FLZ202>204-230730-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
148 AM CDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of central Santa Rosa
and south central Escambia Counties through 230 AM CDT...
At 147 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Gulf Breeze, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Warrington, Pace,
Milton, Gulf Breeze, Goulding, Bagdad, Oriole Beach, Point Baker, Pea
Ridge, Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Florida.
&&
LAT...LON 3032 8728 3033 8730 3035 8720 3044 8711
3037 8729 3034 8731 3036 8734 3078 8704
3061 8680 3047 8695 3051 8702 3058 8698
3060 8702 3057 8700 3043 8710 3040 8709
3040 8702 3037 8708 3034 8708 3037 8710
TIME...MOT...LOC 0647Z 216DEG 26KT 3037 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 2:00 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 AM CDT Wed Mar 23 2022
FLZ202>204-230745-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
200 AM CDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of central Santa Rosa
and south central Escambia Counties through 245 AM CDT...
At 200 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Goulding, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Brent, Pace, Milton, Goulding, Bagdad, Pea Ridge,
Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Florida.
&&
LAT...LON 3044 8727 3075 8712 3066 8693 3058 8699
3059 8703 3057 8700 3044 8710 3052 8710
3053 8713 3055 8712 3055 8714 3058 8716
3057 8719 3055 8717 3053 8719 3051 8716
3049 8715 3042 8719
TIME...MOT...LOC 0700Z 208DEG 17KT 3046 8718
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 2:09 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 AM CDT Wed Mar 23 2022
ALZ056-059-060-FLZ203-205-230800-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
209 AM CDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of eastern Escambia,
southeastern Conecuh, southwestern Covington, northwestern Okaloosa
and northeastern Santa Rosa Counties through 300 AM CDT...
At 208 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northeast of Roeville, or 12 miles
northeast of Milton. Another strong storm was located near Roberts,
or about 10 miles southwest of Brooklyn, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Escambia,
southeastern Conecuh, southwestern Covington, northwestern Okaloosa
and northeastern Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3065 8675 3069 8697 3144 8695 3139 8655
TIME...MOT...LOC 0708Z 193DEG 39KT 3074 8687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 23, 2:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
256 AM CDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FUNNEL CLOUD 1 SW WRIGHT 30.43N 86.65W
03/23/2022 OKALOOSA FL TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD NORTH OF HWY
98 MOVING TOWARD WRIGHT, FL.
&&
JEHSpecial weather statement, Mar 23, 3:24 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
324 AM CDT Wed Mar 23 2022
FLZ205-206-230915-
Okaloosa Inland FL-Okaloosa Coastal FL-
324 AM CDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of eastern Okaloosa
County through 415 AM CDT...
At 324 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 12 miles west of De
Funiak Springs to Cinco Bayou. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, Laurel
Hill and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CDT for northwestern
Florida.
&&
LAT...LON 3040 8662 3039 8674 3040 8673 3041 8666
3041 8673 3094 8658 3099 8639 3045 8639
3045 8642 3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 0824Z 238DEG 24KT 3079 8633 3042 8660
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:07 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Mar 23, 12:34 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 28 min |
| Mar 23, 1:48 AM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Mar 23, 2:00 AM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Mar 23, 2:28 AM CDT | Tornado Warning | MOB | Okaloosa | 47 min |
| Mar 23, 2:39 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 51 min |
| Mar 23, 3:10 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 12 min |
| Mar 23, 3:24 AM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.